Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 8, 2016, 11:29 PM EDT for Columbus County, Robeson County, North Carolina; 4 counties in South Carolina. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 11:29 PM EDT (03:29 UTC)
- Expired
- Jul 9, 2016, 12:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:37 PM EDT | TSTM WND DMG | 4 Wnw Rains, SC | REPORT OF TREE DOWN ON SC 41A NEAR T MART. TIME ESTIMATED BY RADAR. |
| Jul 8, 11:44 PM EDT | TSTM WND DMG | 2 Ese Cartwheel Landing, SC | REPORT OF TREE DOWN ON PEE DEE HWY NEAR FRYE RD. TIME ESTIMATED BY RADAR. |
| Jul 8, 11:47 PM EDT | TSTM WND DMG | Floyds Crossroads, SC | *** 2 INJ *** REPORT OF TREE DOWN ON PLEASANTDALE RD BETWEEN SC 76 AND SC 9. MOTORCYCLE HIT THE TREE... INJURING RIDERS. |
| Jul 8, 11:47 PM EDT | TSTM WND DMG | Floyds Crossroads, SC | REPORT OF TREE DOWN ON PLEASANTDALE RD BETWEEN SC 76 AND SC 9. TIME ESTIMATED BY RADAR. |
| Jul 9, 12:00 AM EDT | TSTM WND DMG | 1 Nnw Jernigans Crossro, SC | REPORT OF TREE DOWN AT THE INTERSECTION OF GREEN SEA RD AND CASCADE RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:14 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3204 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.0
The text
As transmitted.
221
WUUS52 KILM 090329
SVRILM
NCC047-155-SCC033-041-051-067-090430-
/O.NEW.KILM.SV.W.0072.160709T0329Z-160709T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1129 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTH CENTRAL FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 1230 AM EDT
* AT 1128 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LITTLE
ROCK...OR NEAR DILLON...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...WHITEVILLE...MULLINS...HORRY...
PEMBROKE...FAIRMONT...TABOR CITY...LORIS...CHADBOURN...LATTA...
ROWLAND...FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...
ALLSBROOK...WILLIAMS AND HALLSBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 74 BETWEEN MILE
MARKERS 212 AND 210...BETWEEN MILE MARKERS 197 AND 196...AND BETWEEN
MILE MARKERS 200 AND 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 168 AND 174...
AND BETWEEN MILE MARKERS 176 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 23.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 402.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3482 7916 3458 7884 3454 7886 3451 7884
3448 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3426 7975
3429 7971 3430 7963 3443 7956
TIME...MOT...LOC 0328Z 312DEG 51KT 3446 7940
HAIL...0.75IN
WIND...60MPH
$$
RJD4 follow-up statements
535
WWUS52 KILM 090357
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1157 PM EDT FRI JUL 8 2016
SCC041-090406-
/O.CAN.KILM.SV.W.0072.000000T0000Z-160709T0430Z/
FLORENCE SC-
1157 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3458 7884 3457 7886 3454 7886 3451 7884
3449 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3410 7952
3413 7952 3413 7953 3418 7957 3421 7954
3426 7957 3437 7950 3444 7942 3463 7912
TIME...MOT...LOC 0356Z 312DEG 51KT 3419 7904
$$
NCC047-155-SCC033-051-067-090430-
/O.CON.KILM.SV.W.0072.000000T0000Z-160709T0430Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
1157 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WESTERN COLUMBUS...SOUTHERN ROBESON...NORTHWESTERN HORRY...MARION
AND DILLON COUNTIES...
AT 1156 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHERRY
GROVE... OR 12 MILES EAST OF MULLINS...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...WHITEVILLE...MULLINS...HORRY...
FAIRMONT...TABOR CITY...LORIS...CHADBOURN...LATTA...FAIR BLUFF...
LAKE VIEW...SELLERS...BOARDMAN...ALLSBROOK...WILLIAMS...HALLSBORO...
SMITHBORO AND MOLLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 7884 3457 7886 3454 7886 3451 7884
3449 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3410 7952
3413 7952 3413 7953 3418 7957 3421 7954
3426 7957 3437 7950 3444 7942 3463 7912
TIME...MOT...LOC 0356Z 312DEG 51KT 3419 7904
HAIL...0.75IN
WIND...60MPH
$$
SHK415
WWUS52 KILM 090419
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1219 AM EDT SAT JUL 9 2016
NCC047-155-SCC033-051-067-090430-
/O.CON.KILM.SV.W.0072.000000T0000Z-160709T0430Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
1219 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WESTERN COLUMBUS...SOUTHEASTERN ROBESON...NORTHWESTERN HORRY...
NORTHEASTERN MARION AND SOUTHEASTERN DILLON COUNTIES...
AT 1218 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONGS...OR 9
MILES NORTHWEST OF LITTLE RIVER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...MULLINS...HORRY...TABOR CITY...LORIS...CHADBOURN...
FAIR BLUFF...LAKE VIEW...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...KEMPER...SMITHBORO...MOLLIE...GALIVANTS FERRY...FORK...
RAINS...GAPWAY AND CLARENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 7884 3457 7886 3454 7886 3451 7884
3449 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3410 7934
3418 7937 3424 7941 3430 7943 3437 7936
3446 7925 3449 7906
TIME...MOT...LOC 0418Z 312DEG 51KT 3397 7875
HAIL...0.75IN
WIND...60MPH
$$
SHK348
WWUS52 KILM 090424
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1224 AM EDT SAT JUL 9 2016
NCC047-155-SCC033-051-067-090430-
/O.CON.KILM.SV.W.0072.000000T0000Z-160709T0430Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
1224 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WESTERN COLUMBUS...SOUTHEASTERN ROBESON...NORTHWESTERN HORRY...
NORTHEASTERN MARION AND SOUTHEASTERN DILLON COUNTIES...
AT 1223 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BROOKSVILLE... OR NEAR LITTLE RIVER...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...MULLINS...HORRY...TABOR CITY...LORIS...CHADBOURN...
FAIR BLUFF...LAKE VIEW...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...KEMPER...SMITHBORO...MOLLIE...GALIVANTS FERRY...FORK...
RAINS...GAPWAY AND CLARENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3458 7884 3457 7886 3454 7886 3451 7884
3449 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3410 7934
3418 7937 3424 7941 3430 7943 3437 7936
3446 7925 3449 7906
TIME...MOT...LOC 0423Z 312DEG 51KT 3391 7868
HAIL...0.75IN
WIND...60MPH
$$
SHK151
WWUS52 KILM 090433
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1233 AM EDT SAT JUL 9 2016
NCC047-155-SCC033-051-067-090440-
/O.EXP.KILM.SV.W.0072.000000T0000Z-160709T0430Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
1233 AM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLUMBUS...
SOUTHEASTERN ROBESON...NORTHWESTERN HORRY...NORTHEASTERN MARION AND
SOUTHEASTERN DILLON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND SO
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SEVERE
THUNDERSTORMS APPROACHING FROM THE WEST AND THIS WARNING WILL
INCLUDE SOME OF THE SAME AREAS PREVIOUSLY WARNED...THROUGH 130 AM
EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3458 7884 3457 7886 3454 7886 3451 7884
3449 7887 3447 7886 3446 7882 3447 7869
3434 7852 3402 7882 3379 7920 3410 7934
3418 7937 3424 7941 3430 7943 3437 7936
3446 7925 3449 7906
TIME...MOT...LOC 0430Z 312DEG 51KT 3391 7868
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:12 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 8, 11:12 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1112 PM EDT FRI JUL 8 2016 .SYNOPSIS... Another round of strong to severe thunderstorms will come to an end overnight. Oppressive heat and humidity will continue for one more day on Saturday. A cold front will drop south into the Carolinas Sunday bringing slightly lower temperatures and humidity before returning north Monday. Bermuda high pressure will build westward and dominate the weather through the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 1100 PM Friday...A Severe Thunderstorm Watch has been issued til 200 am and includes southeast North Carolina and Marlboro and Dillon counties in South Carolina. The organized squall line has made it as far south and east as Robeson and Bladen counties and southwest through Marlboro and Darlington counties. The cold pool generated gust front is becoming apparent, and has recently moved across EYF and near FLO, pressing SE at about 33 kt. As this feature outruns the thunderstorms further to the northwest, we would expect to see a slow weakening trend. Still for the next couple of hours at least, strong to damaging wind gusts and frequent lightning are expected in and near the watch area. After that time, sufficient cooling and stabilization of the boundary layer should help keep strong winds from reaching the surface. Organized convection in association with MCV crossing North Carolina will move offshore overnight, taking the large complex of thunderstorms to the east and offshore. Will show POPs up to categorical/likely trending lower overnight, lastly at the coast. Dropped minimums to the lower to mid 70s with more in the way of upper 70s at the beaches and far southern areas where the large scale associated the effects of the large scale cold pool will be least pronounced. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 300 PM Friday...Although the short term is primarily a temperature forecast it is a difficult one. Previously it was thought that Saturday was to be the hottest of this heat wave. Two things have called that into doubt. First off, today did not grow as hot as forecast in most places. Second, MET guidance has dropped from previous runs, the MET being the model with the better verification as of late. In the end tomorrow may be quite similar to today temperature-wise especially as there is little synoptic change. Today's heat advisory fell short albeit narrowly and will not raise one for tomorrow at this time. Convection will largely be capped as with recent days minus the evening shortwaves so POPs top out at 20 percent. On Sunday mid level flow goes from WNW to WSW allowing for some moistening. The added cloud cover should temper highs by just a few degrees. The capping should also be weakened allowing for isolated convection. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 300 PM Friday...Surface and mid level ridging will be the dominant features during the period. Early next week a shortwave passing north of the area will briefly disrupt the 5h ridge and help keep a weakening front stalled in the region. The remains of the front end up stalled just north of the area into Wed before being lifting north by the rebuilding Bermuda High. Increased moisture associated with the front will increase precip chances early next week and keep daytime temps closer to climo. Mid level ridging re- establishes itself late in the period with temperatures above climo returning. Diurnal convection will be possible each afternoon/evening with the highest pop early in the period, associated with the aforementioned shortwave and stalled front. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 00Z...Periods of MVFR possible in convection tonight and areas of fog towards morning. Otherwise expect VFR with VCSH/VCTS. Latest radar imagery depicts a few SHRA/TSRA moving into the area, with a majority of the convection well upstream. As this activity moves closer, have kept in VCTS/VCSH through the early overnight hours, with brief MVFR possible in any heavier downpour. West- southwest winds around 10 kts, with occasional higher gusts possible. Towards morning, patchy areas of fog are possible, especially inland. After daybreak, conditions improve to VFR, with westerly winds around 10 kts and VCTS/VCSH through the end of the valid taf period. EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR during isolated to scattered thunderstorms each day. Possible brief MVFR from fog each morning, particularly over areas where substantial rainfall occurs. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1100 PM Friday...Expect some tightening of the pressure gradient ahead of organized convection. Sustained SW winds of 15 to 20 kt. This will generate seas of 3 to 5 ft...highest overnight. Strong thunderstorms will move out across the waters late tonight, with the greatest coverage expected across the northern waters. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 300 PM Friday...A little variation for a change in the short term. Most of the period will feature the typical southwesterly flow between the piedmont trough and west atlantic high pressure. Saturday night into Sunday morning the former will push offshore and briefly veer the winds considerably, perhaps even to NW. The trough will lift back inland and reform in its normal position later Sunday allowing for a return of southwesterly flow. Seas are not expected to change much through this variation. LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 300 PM Friday...Bermuda High will maintain southwest flow over the waters through the period. Gradient is a little more defined early in the period and speeds will be in the 10 to 15 kt range. Gradient starts to relax Wed with speeds dropping to 10 kt or less. Seas 2 to 4 ft Mon and Tue drop to 2 to 3 ft Tue night and 2 ft or less Wed. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD SHORT TERM...MBB LONG TERM...III AVIATION...SGL
Hazardous weather outlook, Jul 8, 10:32 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1032 PM EDT FRI JUL 8 2016 NCZ087-096-099-105>110-SCZ017-024-100245- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DILLON- 1032 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 365 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SCZ023-032-033-039-053>056-100245- DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE LIKELY LATE TONIGHT. A SEVERE THUNDERSTORM CAN NOT BE RULED OUT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-100245- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE OUT ACROSS THE WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. 27
In the hours before
Special weather statement, Jul 8, 10:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT FRI JUL 8 2016
SCZ023-024-032-033-090345-
MARION SC-FLORENCE SC-DILLON SC-DARLINGTON SC-
1045 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...
DARLINGTON...NORTHWESTERN MARION AND SOUTHWESTERN DILLON COUNTIES
UNTIL 1145 PM EDT...
AT 1045 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLYDE...OR NEAR HARTSVILLE...MOVING EAST...SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LAMAR...
QUINBY...SELLERS...BLUE BRICK...EFFINGHAM...KELLYTOWN...
CARTERSVILLE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 150 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3447 8009 3449 7984 3439 7972 3437 7967
3436 7969 3430 7965 3430 7963 3434 7961
3428 7930 3402 7940 3407 8002 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8023 3439 8024
TIME...MOT...LOC 0245Z 271DEG 42KT 3437 8017
SHKSpecial weather statement, Jul 8, 10:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT FRI JUL 8 2016
SCZ023-024-032-033-090345-
MARION SC-FLORENCE SC-DILLON SC-DARLINGTON SC-
1045 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...
DARLINGTON...NORTHWESTERN MARION AND SOUTHWESTERN DILLON COUNTIES
UNTIL 1145 PM EDT...
AT 1045 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLYDE...OR NEAR HARTSVILLE...MOVING EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LAMAR...
QUINBY...SELLERS...BLUE BRICK...EFFINGHAM...KELLYTOWN...
CARTERSVILLE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 150 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3447 8009 3449 7984 3439 7972 3437 7967
3436 7969 3430 7965 3430 7963 3434 7961
3428 7930 3402 7940 3407 8002 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8023 3439 8024
TIME...MOT...LOC 0245Z 271DEG 42KT 3437 8017
SHKLocal storm report, Jul 8, 10:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1046 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG HEBRON 34.58N 79.59W
07/08/2016 MARLBORO SC DEPT OF HIGHWAYS
REPORT OF TWO TREES DOWN AT INTERSECTION OF HEBRON
DUNBAR...HEBRON CHURCH...AND MANNING FARM ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600189
LACORTESpecial weather statement, Jul 8, 10:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT FRI JUL 8 2016
NCZ096-105-090400-
BLADEN NC-INLAND PENDER NC-
1056 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR BLADEN AND SOUTHWESTERN PENDER
COUNTIES UNTIL MIDNIGHT EDT...
AT 1056 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE OAK...OR 10 MILES NORTHWEST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...BLADENBORO...LAGOON...COUNCIL...WHITE OAK...
ABBOTTSBURG...KELLY...AMMON...JEROME...POINT CASWELL...RUSKIN...
TOBERMORY...BUTTERS...ELKTON...CARVERS...LISBON...EMERSON...
DUART AND BLADEN COMMUNITY COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3466 7833 3460 7830 3455 7825 3457 7824
3438 7809 3442 7856 3445 7862 3445 7866
3447 7867 3446 7882 3447 7886 3451 7884
3456 7886 3464 7881 3469 7881 3474 7886
3483 7890 3485 7880 3486 7850
TIME...MOT...LOC 0256Z 319DEG 41KT 3473 7874
SHKSpecial weather statement, Jul 8, 11:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT FRI JUL 8 2016
NCZ087-096-099-109-SCZ024-033-053-090400-
COLUMBUS NC-BLADEN NC-ROBESON NC-INLAND BRUNSWICK NC-MARION SC-
DILLON SC-INLAND HORRY SC-
1104 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BLADEN...COLUMBUS...
SOUTHEASTERN ROBESON...CENTRAL BRUNSWICK...NORTHWESTERN HORRY...
NORTHERN MARION AND SOUTHEASTERN DILLON COUNTIES UNTIL MIDNIGHT
EDT...
AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAIR BLUFF...OR 16 MILES NORTHEAST OF MULLINS...MOVING SOUTHEAST
AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LELAND...WHITEVILLE...MULLINS...TABOR CITY...LORIS...CHADBOURN...
BLADENBORO...BETHEL...LAKE WACCAMAW...FAIR BLUFF...LAKE VIEW...
NORTHWEST...SANDYFIELD...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...BISHOP...PHOENIX AND SMITHBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 372 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3411 7795 3395 7949 3432 7929 3455 7884
3444 7856 3440 7825 3435 7820 3437 7814
3435 7808
TIME...MOT...LOC 0304Z 325DEG 27KT 3435 7903
SHKLocal storm report, Jul 8, 11:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 1 NNW GRACE HEIGHTS 34.61N 79.70W
07/08/2016 MARLBORO SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT INTERSECTION OF STONAWAY ST AND
WEST MAIN ST. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600190
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:24 PM EDT | Special Weather Statement | ILM | Bladen | 66 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 55 min |
| Jul 8, 10:38 PM EDT | Special Weather Statement | ILM | Pender | 22 min |
| Jul 8, 10:56 PM EDT | Special Weather Statement | ILM | Bladen | 64 min |
| Jul 8, 11:04 PM EDT | Special Weather Statement | ILM | Columbus | 56 min |
| Jul 8, 11:30 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 60 min |
| Jul 8, 11:47 PM EDT | Special Marine Warning | ILM | 43 min | |
| Jul 9, 12:05 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 55 min |
| Jul 9, 12:10 AM EDT | Special Marine Warning | ILM | 50 min | |
| Jul 9, 12:28 AM EDT | Special Marine Warning | ILM | 47 min | |
| Jul 9, 12:58 AM EDT | Special Marine Warning | ILM | 47 min | |
| Jul 9, 1:17 AM EDT | Special Marine Warning | ILM | 58 min | |
| Jul 9, 1:47 AM EDT | Special Marine Warning | ILM | 88 min | |
| Jul 9, 2:38 AM EDT | Special Marine Warning | ILM | 97 min | |
| Jul 9, 2:51 AM EDT | Special Marine Warning | ILM | 39 min | |
| Jul 9, 6:28 PM EDT | Special Marine Warning | ILM | 47 min | |
| Jul 9, 7:51 PM EDT | Special Marine Warning | ILM | 24 min | |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 54 min |
| Jul 8, 10:45 PM EDT | Special Weather Statement | ILM | Darlington | 60 min |
| Jul 8, 11:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion | 58 min |
| Jul 8, 11:40 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 65 min |
| Jul 9, 12:23 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion, Marlboro and 1 more | 67 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 29 min |
| Jul 9, 1:07 AM EDT | Special Weather Statement | ILM | Williamsburg | 53 min |
| Jul 9, 1:27 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 63 min |
| Jul 9, 3:14 AM EDT | Heat Advisory | ILM | Darlington, Florence, Georgetown, Horry, Marion, Williamsburg | 12 hr |
| Jul 9, 6:26 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 19 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | ILM | Williamsburg | 29 min |
| Jul 9, 6:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 31 min |
| Jul 9, 7:40 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 18 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.